Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 404, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2003, 5:26 PM CDT for Humphreys County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 2, 2003, 6:25 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Humphreys County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS54 KJAN 022226
SVRJAN
MSC053-022325-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT MON JUN 2 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 625 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 4 MILES NORTHWEST OF ISOLA TO 12
MILES SOUTHWEST OF LOUISE...OR FROM 9 MILES SOUTH OF INDIANOLA TO 8
MILES EAST OF ROLLING FORK...MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR ISOLA AT 540 PM CDT
BE NEAR MIDNIGHT...LOUISE AT 545 PM CDT
BE NEAR SILVER CITY AT 555 PM CDT
BE NEAR BELZONI AT 600 PM CDT
QUARTER SIZE HAIL...DAMAGING WINDS TO 65 MPH AND TORRENTIAL RAIN ARE
EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE
THE STORM PASSES.
LAT...LON 3328 9056 3327 9072 3312 9065 3294 9063
3294 9046 3304 9046 3312 9043 3315 9034
3326 9033 3324 9043 3333 9047 3335 9054
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:15 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 2, 5:15 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT MON JUN 2 2003
A QUICK FORECAST UPDATE WILL BE COMING IN ORDER TO ACCOUNT FOR THE
NEW TORNADO WATCH (NUMBER 466). NO OTHER UDPATES ARE PLANNED AT
THIS TIME.
THE UPDATE (AS WELL AS THE 510 PM STATE FORECAST) WILL BE OUT IN A
FEW MINUTES.
BUTTS
.......... PREVIOUS DISCUSSION ..........
304 PM CDT MON JUN 2 2003
FORECAST CHALLENGES THIS PERIOD ARE MAINLY THE TIMING AND INTENSITY
OF THE CONVECTION.
CURRENTLY THE WARM FRONT HAS MOVED NORTH OF THE AREA. A LINE OF
THUNDERSTORMS IS TO THE WEST OVER SOUTH CENTRAL ARKANSAS MOVING TO
THE EAST. THE CAP CONTINUES TO ERODE AS A GOOD CU FIELD HAS
DEVELOPED. WILL CONTINUE TO BECOME MORE UNSTABLE AS THE EVENING
PROGRESSES...WITH PWATS APPROACHING 2IN...A GOOD 30KT LOW LEVEL JET
IN PLACE...CAPE VALUES AROUND 2200...AND LIS AROUND -4.5. AN OUTFLOW
BOUNDARY WILL ALSO BE PROGRESSING FROM THE NORTH THROUGH THE AREA
FROM THIS MORNINGS CONVECTION...AS THE SHORTWAVE ENTERS THE REGION
FROM THE WEST. CONVECTION WILL CONTINUE TO FILL IN FROM THE WEST AND
INCREASE IN INTENSITY. EXPECT ISOLATED SEVERE TO OCCUR IN THE
NORTHERN AND WESTERN ZONES...WILL MENTION THIS IN THE ZONES
AS WELL AS THE HWO...WITH RAIN HEAVY AT TIMES WORDING/GENERAL
THUNDER IN THE EAST. THE GFS INITIALIZED THE BEST THIS MORNING SO
WILL TREND WITH IT. THE COLD FRONT STARTS MOVING THROUGH THE AREA
TUESDAY MORNING...WITH THE UPPER LEVEL SHORTWAVE DEVELOPING AN MCS
OVER THE SOUTHERN ZONES AS THE BASE OF THE SW TROUGH PASSES THROUGH
SOUTHERN MS AND LA. CLEARING BEGINS IN THE DELTA REGION BY TUESDAY
NIGHT AS THE FRONT CONTINUES TO PROGRESS TO THE SOUTHEAST. WILL
DECREASE WORDING TO SLIGHT CHANCE IN THE SOUTHEAST FOR WEDNESDAY AND
BY WEDNESDAY NIGHT...SHOULD BE CLEAR THROUGHOUT THE FORECAST AREA.
EXTENDED DISCUSSION...MODELS LOOK CONSISTENT WITH THE COOL SEASON
UPPER LEVEL TROUGH PATTERN OVER THE PLAINS AND THE RIDGE OVER THE
ROCKIES. THIS WILL BRING A SERIES OF FRONTAL SYSTEMS AND SHORT WAVES
THROUGH THE AREA. MAIN PROBLEM IS THE TIMING OF THE SHORT WAVES. THE
NEXT FRONT APPROACHES THE AREA ON FRIDAY AND MOVES THROUGH FRIDAY
NIGHT INTO SATURDAY. PRECIP LOOKS FAIRLY SIGNIFICANT SO WILL
CONTINUE TO MENTION IT IN THE HWO. IT BEGINS TO CLEAR OUT BEHIND THE
SYSTEM SUNDAY...RETURNING TO SOUTHERLY FLOW ON MONDAY. A SHORT WAVE
TROUGH APPROACHES MONDAY NIGHT AND COULD AFFECT THE DELTA REGION.
PRELIMINARY NUMBERS:
JAN TB 071/084 066/085 061 24860
BTTEE 086/071 086/070 087/068 089/068 087 00005555000
MEI TB 070/083 065/085 061 24863
BTTBB 086/071 087/070 087/068 089/068 088 00005555000
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
24/17Hazardous weather outlook, Jun 2, 2:39 PM CDT, 2 hours 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031939- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT MON JUN 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHEAST LOUISIANA. THE PRIMARY RISK WITH STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND DOWNBURSTS. SEVERE STORMS WILL BE A LITTLE MORE NUMEROUS OVER THE DELTA REGION ALONG THE HIGHWAY 82 CORRIDOR FROM WINONA WESTWARD TO GREENVILLE AND CROSSETT. A WARM MOIST AND VERY UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE COMING EAST FROM TEXAS TO TRIGGER THE THUNDERSTORMS TONIGHT AND TUESDAY. THIS INCREASING ENERGY MAY SPAWN A FEW STRONG STORMS THROUGH MIDNIGHT...MAINLY WEST OF INTERSTATE 55 BEFORE THE ACTIVITY BEGINS TO DECREASE INTO MORE OF A HEAVY RAIN SYSTEM LATE TONIGHT AND EARLY TUESDAY. SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN TUESDAY AFTERNOON AND EVENING HOURS MAINLY OVER SOUTH MISSISSIPPI...AND THEN SHOULD BECOME CONCENTRATED IN AREAS OF MISSISSIPPI SOUTH OF INTERSTATE 20 AND SOUTH OF INTERSTATE 20 AFTER MIDDAY. ...FLOODING... INCREASING SOUTHERLY FLOW WILL TRANSPORT VERY HIGH ATMOSPHERIC MOISTURE VALUES INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS OVER THESE AREAS COULD CONCENTRATE INTO A CLUSTER OVER THE LOWER MISSISSIPPI VALLEY LATER TONIGHT. ANY AREAS OF HEAVY RAIN AND THUNDERSTORMS COULD PERSIST OVER SPECIFIC LOCATIONS AND MAY BE CAPABLE OF DROPPING ONE TO TWO INCHES OF RAINFALL WITHIN A FEW HOURS TIME. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED...HEAVY RAIN IN THESE AREAS COULD CAUSE PONDING OF WATER UPON ROAD SURFACES MONDAY EVENING INTO EARLY TUESDAY MORNING. ANY HEAVY RAIN SHOULD BE CONFINED TO SOUTHERN MISSISSIPPI LATER ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AND INTO SATURDAY ACROSS SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. A STRONG COLD FRONT WILL MOVE OVER THE REGION AND GENERATE SHOWERS AND STRONG THUNDERSTORMS BEGINNING FRIDAY AND ENDING DURING THE DAY SATURDAY. AT THIS TIME IT APPEARS AMPLE LOW LEVEL MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE TO PRODUCE STRONG THUNDERSTORMS. THE PRIMARY RISK IS EXPECTED TO BE STRONG WINDS AND HEAVY RAINS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY CONTINUE THROUGH TONIGHT...ESPECIALLY FOR NORTHWEST MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. ACTIVATION MAY BECOME NECESSARY AGAIN ON TUESDAY FOR MAINLY SOUTH MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 2, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CLAYTON LA WIND DAMAGE
06/02/03 CONCORDIA TREES AND POWER LINES
DOWN NEAR CLAYTON ALONG
HIGHWAY 569.
0420 PM NATCHEZ MS WIND DAMAGE
06/02/03 ADAMS TREES DOWN REPORTED BY
ADAMS SO.
0305 PM 2 E CLAYTON LA WIND DAMAGE
06/02/03 CONCORDIA TREES DOWN ALONG HIGHWAY
469 REPORTED BY CONCORDIA
SO.Local storm report, Jun 2, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT MON JUN 02 2003
...CORRECTION APPLIES TO TIME OF EVENT FOR NATCHES IN ADAMS COUNTY...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CLAYTON LA WIND DAMAGE
06/02/03 CONCORDIA TREES AND POWER LINES
DOWN NEAR CLAYTON ALONG
HIGHWAY 569.
0310 PM NATCHEZ MS WIND DAMAGE
06/02/03 ADAMS TREES DOWN REPORTED BY
ADAMS SO.
0305 PM 2 E CLAYTON LA WIND DAMAGE
06/02/03 CONCORDIA TREES DOWN ALONG HIGHWAY
469 REPORTED BY CONCORDIA
SO.Local storm report, Jun 2, 5:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM CLEVELAND MS TORNADO
06/02/03 BOLIVAR ROOF DAMAGE TO BUSINESSES
AND A NUMBER OF CARS
DAMAGED. REPORTED BY
BOLIVAR COUNTY EOC.
0520 PM JACKSON MS WIND DAMAGE
06/02/03 HINDS POWERLINES DOWN JUST WEST
OF HAWKINS FIELD. REPORTED
BY HAM RADIO SPOTTERS.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 30 min |
| Jun 2, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Jun 2, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 46 min |
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 45 min |
| Jun 2, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 48 min |
| Jun 2, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 41 min |
| Jun 2, 5:43 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 62 min |
| Jun 2, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 41 min |
| Jun 2, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 58 min |
| Jun 2, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 60 min |
| Jun 2, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 31 min |
| Jun 2, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 62 min |
| Jun 2, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 62 min |
| Jun 2, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 45 min |
| Jun 2, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 60 min |
| Jun 2, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 29 min |
| Jun 2, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 61 min |
| Jun 2, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 43 min |
| Jun 2, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 39 min |
| Jun 2, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.